Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 287, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 2018, 6:25 PM MDT for Hamilton County, Morton County, Stanton County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 6:25 PM MDT (00:25 UTC)
- Expired
- Jul 2, 2018, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2259 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WUUS53 KDDC 030025
SVRDDC
KSC075-129-187-030130-
/O.NEW.KDDC.SV.W.0287.180703T0025Z-180703T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
725 PM CDT MON JUL 2 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Morton County in southwestern Kansas...
Southern Hamilton County in southwestern Kansas...
Stanton County in southwestern Kansas...
* Until 830 PM CDT/730 PM MDT/.
* At 725 PM CDT/625 PM MDT/, severe thunderstorms were located along
a line extending from 14 miles north of Manter to 10 miles
southeast of Stonington to 9 miles north of Keyes, moving east at
20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Elkhart, Johnson City, Rolla, Manter, Richfield, Wilburton, The
Saunders Elevator and Big Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3781 10204 3779 10154 3700 10159 3699 10160
3699 10204
TIME...MOT...LOC 0025Z 281DEG 18KT 3774 10194 3718 10205 3695 10224
HAIL...0.75IN
WIND...60MPH
$$
TATRO3 follow-up statements
952
WWUS53 KDDC 030056
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
756 PM CDT MON JUL 2 2018
KSC075-129-187-030130-
/O.CON.KDDC.SV.W.0287.000000T0000Z-180703T0130Z/
Morton KS-Hamilton KS-Stanton KS-
756 PM CDT MON JUL 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
CDT/730 PM MDT/ FOR MORTON...SOUTHERN HAMILTON AND STANTON
COUNTIES...
At 755 PM CDT/655 PM MDT/, severe thunderstorms were located along a
line extending from 13 miles north of Johnson City to 9 miles
southeast of Manter to 8 miles west of Elkhart, moving east at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elkhart, Johnson City, Rolla, Manter, Richfield, Wilburton, The
Saunders Elevator and Big Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3781 10204 3779 10154 3700 10159 3699 10160
3699 10204
TIME...MOT...LOC 0055Z 256DEG 32KT 3776 10178 3741 10177 3697 10203
HAIL...0.75IN
WIND...60MPH
$$
TATRO380 WWUS53 KDDC 030106 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 806 PM CDT MON JUL 2 2018 KSC075-030116- /O.CAN.KDDC.SV.W.0287.000000T0000Z-180703T0130Z/ Hamilton KS- 806 PM CDT MON JUL 2 2018 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON COUNTY IS CANCELLED... The storms which prompted the warning have weakened. Therefore, the warning has been cancelled. LAT...LON 3773 10204 3774 10155 3710 10158 3707 10204 TIME...MOT...LOC 0106Z 255DEG 31KT 3770 10169 3742 10170 3714 10186 $$ KSC129-187-030130- /O.CON.KDDC.SV.W.0287.000000T0000Z-180703T0130Z/ Morton KS-Stanton KS- 806 PM CDT MON JUL 2 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR MORTON AND STANTON COUNTIES... At 806 PM CDT, severe thunderstorms were located along a line extending from 9 miles north of Johnson City to 11 miles northeast of Richfield to 6 miles northwest of Wilburton, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Johnson City, Rolla, Manter, Richfield, Big Bow and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3773 10204 3774 10155 3710 10158 3707 10204 TIME...MOT...LOC 0106Z 255DEG 31KT 3770 10169 3742 10170 3714 10186 HAIL...0.75IN WIND...60MPH $$ TATRO
654
WWUS53 KDDC 030123
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
823 PM CDT MON JUL 2 2018
KSC129-187-030133-
/O.EXP.KDDC.SV.W.0287.000000T0000Z-180703T0130Z/
Morton KS-Stanton KS-
823 PM CDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR MORTON AND STANTON COUNTIES
WILL EXPIRE AT 830 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3773 10204 3774 10155 3710 10158 3707 10204
TIME...MOT...LOC 0123Z 281DEG 18KT 3768 10159 3740 10160 3712 10176
$$
TATROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:13 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 2, 5:13 PM MDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 613 PM CDT Mon Jul 2 2018 ...Updated Aviation... .SHORT TERM...(This evening through Tuesday) Issued at 113 PM CDT Mon Jul 2 2018 Have the highest pops near the Colorado border for this evening. There is a chance of storms in this area associated with upslope flow. Main threats if storms do develop would be 60 mph winds and up to 1" hail. The NMMB is fairly excited with storm development and keeps activity going through the overnight across portions of Kansas. Not totally sure this will happen given how weak steering flow is. Still, will retain the slight pops in during the overnight period as I cannot rule out an isolated overnight storm entirely. Otherwise, a fairly quiet night is expected with lows in the 60s and 70s. .LONG TERM...(Tuesday night through Monday) Issued at 113 PM CDT Mon Jul 2 2018 A dry forecast is forecast for Tuesday night as 500-hPa heights rise in association with a building ridge axis developing over the greater region. Highs tomorrow should peak in the mid to upper 90s. The next chance of storms is Wednesday evening. Storms look to erupt along a frontal boundary across Nebraska. Some of this activity may drift across the northern zones. Otherwise, the rest of the forecast area will remain dry. Will have to watch out Thursday and Friday. The above mentioned front may sag southward across the forecast area. This may lead to isolated storms developing along the boundary. Along with the higher chance of storms comes slightly cooler highs for the end of the business week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 611 PM CDT Mon Jul 2 2018 VFR conditions through the time period. Clouds above 15,000 ft from dying storms in eastern Colorado into western Kansas will overspread mainly GCK and LBL from 03Z-09Z...otherwise a generally quiet time period weather wise. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 97 72 97 / 20 0 0 0 GCK 68 96 70 97 / 20 0 10 10 EHA 68 96 69 97 / 30 0 10 10 LBL 69 97 70 98 / 20 0 10 0 HYS 71 97 73 98 / 20 10 0 0 P28 72 98 73 96 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Tatro
Hazardous weather outlook, Jul 2, 4:53 AM MDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 553 AM CDT Mon Jul 2 2018 KSZ030-031-043>046-061>066-074>081-084>090-031100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 553 AM CDT Mon Jul 2 2018 /453 AM MDT Mon Jul 2 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated to widely scattered thunderstorms are expected to move into far western Kansas this evening. The severe weather risk is marginal, given low wind shear. That being stated, an isolated large hail report to half dollar size and wind gusts to 60 mph cannot be ruled out. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Thunderstorms will be possible again later in the week, although the risk of any severe weather will be low given upper level high pressure in place, which will keep wind shear quite low. Days 2-7 Hazards ---------------- * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jul 2, 5:42 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Dodge City KS
642 PM CDT MON JUL 2 2018
KSZ061-062-074-030045-
Stanton KS-Kearny KS-Hamilton KS-
642 PM CDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHWESTERN KEARNY
AND NORTHWESTERN STANTON COUNTIES UNTIL 745 PM CDT/645 PM MDT/...
At 641 PM CDT/541 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 4 miles north of Towner to
11 miles southeast of Sheridan Lake to 15 miles south of Coolidge to
17 miles northwest of The Saunders Elevator to 2 miles southeast of
Two Buttes. Movement was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
These storms have had a history of producing 60 to 77 mph wind gusts
at the Lamar, Colorado airport.
Locations impacted include...
Syracuse and Coolidge.
LAT...LON 3826 10204 3826 10144 3796 10153 3779 10167
3756 10191 3754 10204
TIME...MOT...LOC 2341Z 253DEG 20KT 3854 10211 3834 10215 3826 10197
3784 10210 3767 10224 3754 10236
TATROSpecial weather statement, Jul 2, 6:07 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
707 PM CDT MON JUL 2 2018
KSZ074-084-030100-
Stanton KS-Morton KS-
707 PM CDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHEASTERN HAMILTON...
STANTON AND NORTHWESTERN STEVENS COUNTIES UNTIL 800 PM CDT...
At 706 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of The Saunders Elevator to 6
miles northeast of Stonington to 11 miles north of Keyes. Movement
was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Elkhart, Johnson City, Rolla, Manter, Richfield, Wilburton, The
Saunders Elevator and Big Bow.
LAT...LON 3769 10204 3774 10153 3745 10153 3709 10164
3699 10163 3699 10204
TIME...MOT...LOC 0006Z 266DEG 29KT 3762 10205 3739 10213 3705 10224
3698 10222
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:07 PM MDT | Special Weather Statement | DDC | Morton, Stanton | 53 min |
| Jul 2, 7:25 PM MDT | Special Weather Statement | DDC | Stanton | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.